Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2011, 4:42 PM CDT for McCurtain County, Oklahoma. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 20, 2011, 5:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:57 PM CDT | HAIL 1 | Hochatown, OK | QUARTER SIZE HAIL FALLING AT THE BEAVERS BEND STATE PARK OFFICE NEAR BROKEN BOW LAKE. |
| Apr 20, 5:40 PM CDT | HAIL 1 | Hochatown, OK | QUARTER SIZE HAIL FELL FROM THE 2ND SEVERE THUNDERSTORM THAT TRACKED ACROSS BEAVERS BEND STATE PARK NEAR BROKEN BOW LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2758 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS54 KSHV 202142
SVRSHV
OKC089-202245-
/O.NEW.KSHV.SV.W.0091.110420T2142Z-110420T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 545 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
BROKEN BOW...OR 28 MILES WEST OF DE QUEEN...AND MOVING NORTHEAST AT
35 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL WAS LOCATED ABOUT 5 MILES NORTHWEST OF MILLERTON...ALSO
MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOCHATOWN AND PLUNKETVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR BROKEN BOW LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3442 9446 3409 9448 3392 9504 3407 9516
3443 9447
TIME...MOT...LOC 2140Z 243DEG 31KT 3416 9478
$$
151 follow-up statement
098
WWUS54 KSHV 202204
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT WED APR 20 2011
OKC089-202245-
/O.CON.KSHV.SV.W.0091.000000T0000Z-110420T2245Z/
MCCURTAIN OK-
504 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MCCURTAIN COUNTY...
AT 504 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
HOCHATOWN...OR 20 MILES NORTHWEST OF DE QUEEN...MOVING EAST
NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS INDICATED NEAR
THE GLOVER COMMUNITY...AND WAS ALSO MOVING EAST NORTHEAST AT 30 MPH.
QUARTER SIZE HAIL WILL ALSO BE POSSIBLE WITH THIS SECOND SEVERE
THUNDERSTORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLUNKETVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR BROKEN BOW LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN HOCHATOWN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3397 9489 3412 9500 3443 9447 3442 9446
3409 9448
TIME...MOT...LOC 2202Z 260DEG 24KT 3417 9463
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:47 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 20, 3:47 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 347 PM CDT WED APR 20 2011 .DISCUSSION... COLD FRONT NOW LOCATED FROM GILMER TX...TO JEFFERSON TX...TO JUST S OF THE AR/LA STATE LINE. WEAK UPPER DISTURBANCE HAS INITIATED ELEVATED CONVECTION ACROSS AREAS N OF THE FRONT...WHERE ELEVATED INSTABILITY AND AMPLE LAPSE RATES LINGER. SOME OF THE STORMS HAVE STRENGTHENED TO SEVERE LIMITS...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 170. CONVECTION IS FCST TO EVENTUALLY FIRE FURTHER S ALONG THE FRONT...AS DAYTIME HEATING HELPS TO OVERCOME CIN. CONVECTIVE INTENSITY SHOULD DECREASE WITH THE LOSS OF HEATING THIS EVENING. THE FRONT WILL BEGIN TO LIFT N BY TONIGHT AS A SFC LOW DEVELOPS IN THE LEE OF THE ROCKIES. CONVECTION WILL REMAIN POSSIBLE...MAINLY ACROSS THE NRN SECTIONS...AND FINALLY LIFT N OF OUR REGION BY LATE THU NIGHT...AS THE SFC LOW MOVES OUT INTO THE CENTRAL PLAINS. A WEAK SHORT WAVE IS FCST TO EJECT ON FRI...TRAILING A NEW FRONT ACROSS CENTRAL OK...AND N CENTRAL TX. THIS FRONT WILL STALL...AS A SERIES OF SFC LOWS DEVELOP OVER W TX. SCHC/CHC POPS WILL REMAIN ACROSS THE NWRN SECTIONS THROUGH MOST OF THE REMAINDER OF THE PD ACCORDINGLY. THE FRONT WILL LIKELY REMAIN IN PLACE UNTIL TUE...WHEN A VIGOROUS UPPER TROF IS FCST TO MOVE OUT ACROSS THE CENTRAL U.S. THIS SYSTEM WARRANTS WATCHING AS IT COULD BE OUR NEXT CHANCE AT SUBSTANTIAL RAINFALL...AND POSSIBLY EVEN SEVERE WEATHER. WENT ABOVE GUIDANCE ON TEMPS FOR MOST OF THE FCST. ONCE THE FRONT MOVES N OF THE REGION FRI...NO COOL OFF IS IN SIGHT UNTIL TUE/WED NEXT WEEK. /12/ && .AVIATION... THE WEAK COLD FRONT CONTINUES TO DRIFT SLOWLY S INTO E TX/N LA THIS AFTERNOON...AND WILL LIKELY CONTINUE TO DO SO THROUGH EARLY EVENING...BEFORE STALLING OUT NEAR THE I-20 CORRIDOR OF E TX/N LA. SCT CONVECTION HAS DEVELOPED N OF THIS BNDRY ACROSS SE OK/SW AR...AND THIS WILL CONTINUE THROUGH THE AFTERNOON/EARLY EVENING...AND POSSIBLY FARTHER S IN THE MORE UNSTABLE AIR MASS JUST S OF THE FRONT. IFR/LOW MVFR CIGS PERSIST N OF THE FRONT...WITH VFR CIGS S OF THE BNDRY...AND THIS WILL REMAIN THE CASE THROUGH MUCH OF THE AFTERNOON/EVENING AS THE FRONT STALLS. THE CONVECTION MAY AFFECT THE TXK/ELD TERMINALS THROUGH THE AFTERNOON...AS WELL AS POSSIBLY THE SHV/MLU TERMINALS BY LATE AFTERNOON/EARLY EVENING SHOULD CONVECTION FIRE ALONG THE FRONT ITSELF. MOST OF THE CONVECTION SHOULD DIMINISH BY MID-EVENING WITH THE LOSS OF HEATING...WITH LOW MVFR/IFR CIGS DEVELOPING/SPREADING N ACROSS DEEP E TX/NCNTRL LA AROUND/AFTER 06Z. OVERRUNNING CONDITIONS N OF THE FRONT WILL RESULT IN IFR CIGS SPREADING EVEN N OF THE FRONT BETWEEN 09-12Z...AND WILL BE SLOW TO LIFT THROUGH AT LEAST LATE MORNING BEFORE THEY BEGIN TI LIFT FROM S TO N AS THE FRONT BEGINS TO LIFT N. ISOLATED TSRA WILL BE POSSIBLE ALONG/N OF THE FRONT MAINLY ACROSS SE OK/SW AR THROUGH THE PERIOD...DIMINISHING LATE IN THE DAY AS THE FRONT LIFTS N OF THE REGION. S WINDS 6-12KTS S OF THE FRONT...WILL BECOME ENE 5-10KTS BEHIND THE FROPA MAINLY ALONG/N OF I-20. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 87 69 89 69 / 40 20 10 10 10 MLU 66 90 67 90 68 / 40 20 10 10 10 DEQ 56 76 64 83 67 / 50 30 20 20 20 TXK 58 80 66 85 67 / 40 20 10 10 10 ELD 60 81 66 85 67 / 40 20 10 10 10 TYR 65 88 70 90 70 / 40 20 10 10 10 GGG 66 88 69 89 69 / 40 20 10 10 10 LFK 70 90 71 90 71 / 40 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/15
Hazardous weather outlook, Apr 20, 3:45 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT WED APR 20 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 345 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE VERY SLOWLY SOUTHWARD THIS AFTERNOON...PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT ASSOCIATED WITH ANY STORMS THAT DEVELOP WILL LIKELY BE LARGE HAIL...BUT DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 12
In the hours before
Local storm report, Apr 20, 3:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 E IDABEL 33.90N 94.80W
04/20/2011 E1.75 INCH MCCURTAIN OK EMERGENCY MNGR
&&
LFRANTZLocal storm report, Apr 20, 3:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 E IDABEL 33.90N 94.80W
04/20/2011 E1.75 INCH MCCURTAIN OK EMERGENCY MNGR
&&
LFRANTZLocal storm report, Apr 20, 3:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL IDABEL 33.90N 94.82W
04/20/2011 E2.00 INCH MCCURTAIN OK TRAINED SPOTTER
&&
25Local storm report, Apr 20, 3:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL IDABEL 33.90N 94.82W
04/20/2011 E2.75 INCH MCCURTAIN OK BROADCAST MEDIA
BASEBALL SIZED HAIL AT NEWSPAPER OFFICE IN IDABELL
&&
25Local storm report, Apr 20, 4:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL IDABEL 33.90N 94.82W
04/20/2011 E4.25 INCH MCCURTAIN OK LAW ENFORCEMENT
REPORTED BY SHERIFFS OFFICE
&&
25Special weather statement, Apr 20, 4:18 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT WED APR 20 2011
ARZ050-059-OKZ077-202215-
LITTLE RIVER-MCCURTAIN-SEVIER-
418 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
HORATIO...
AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BROKEN BOW...OR
18 MILES WEST OF HORATIO...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 43 min |
| Apr 19, 8:04 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 41 min |
| Apr 19, 8:25 PM CDT | Tornado Warning | SHV | McCurtain | 50 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 50 min |
| Apr 19, 10:36 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 54 min |
| Apr 19, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 62 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 50 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.